Escape angles in bulk χ(2) soliton interactions

Steffen Kjær Johansen*, Ole Bang, Mads Peter Sørensen

*Corresponding author for this work

Research output: Contribution to journalJournal articleResearchpeer-review

Abstract

We develop a theory for nonplanar interaction between two identical type I spatial solitons propagating at opposite, but arbitrary transverse angles in quadratic nonlinear (or so-called χ(2)) bulk media. We predict quantitatively the outwards escape angle, below which the solitons turn around and collide, and above which they continue to move-away from each other. For in-plane interaction, the theory allows prediction of the outcome of a collision through the inwards escape angle, i.e., whether the solitons fuse or cross. We find an analytical expression determining the inwards escape angle using Gaussian approximations for the solitons. The theory is verified numerically.

Original languageEnglish
Article number026601
JournalPhysical Review E
Volume65
Issue number2
ISSN2470-0045
DOIs
Publication statusPublished - 1. Feb 2002

Fingerprint

Dive into the research topics of 'Escape angles in bulk χ(2) soliton interactions'. Together they form a unique fingerprint.

Cite this